MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV (SMALL VEINS), 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV (SMALL VEINS), 3CG; PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Event or Problem Description
It was reported, kinked picc.Catheter placed (b)(6)2024 in brachial vein.Catheter length: 34cm, 3cm exit site markings.Statlock used.Kink noted at 12cm mark.General location: axillary region.Catheter pulled back.No other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of kinked catheters was confirmed but the cause is unknown.Two radiographic images for two different events were returned for evaluation: one for the event on (b)(6) 2024 (auto id # 11) and one for the event on (b)(6) 2024 (auto id # 12).One of the radiographs (auto id #11) was a coned down view of the right chest containing a right-sided placed picc.The catheter appeared to be looped in the distal subclavian vein extending into the right internal jugular vein.The tubing may have been kinked as a result of the looped tubing.The tubing tip was seen overlaying the right ij.The exact cause of the looping of the catheter could not be determined from the image.It is possible that anatomical variables may have been a contributing factor; the svc confluence can be difficult for the catheter to traverse due to scarring, valves, and/or external or internal anatomic problems.The other radiograph (auto id #12) was a coned down frontal view of the right axilla and right chest.There was a right-sided placed picc present.The catheter shaft appeared to be kinked in the axilla.Possible contributing factors for kinks in this location could include anatomical variables such as valves, the angle of the vein confluence, and transitions between the axilla and the thoracic cavity.The arm pit can also become a pinch point depending upon positioning.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SV (SMALL VEINS), 3CG
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key21317095
Report Number3006260740-2025-00363
Device Sequence Number8435123
Product Code LJS
UDI-Device Identifier00801741087110
UDI-Public(01)00801741087110(11)240621(17)250930(10)REJS4678
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue Number1274108D
Device Lot NumberREJS4678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date02/05/2025
Supplement Report FDA Received Date04/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown